Been wondering ... Does it count as tinnitus if you can ignore it?
I have lost almost all my hearing due to radiation treatment for cancer 45 years ago. I would think that puts me at risk of tinnitus.
I have heard ringing in my ears since I was a teenager but for some reason it doesn’t bother me much. It reminds me of crickets or cicadas.
Does it count as tinnitus if you can easily ignore it?
Interested in more discussions like this? Go to the Hearing Loss Support Group.
I read it somewhere when trying to find out why my ears started ringing after starting taking Metoprolol; that it can affect some people this way. Other people had it happen to them also. My sister takes Metoprolol, but she doesn't have any effects from it, such ringing ears. Mine is mostly in the left ear. Not so bad when during the day when there are other noises going on. Mainly just notice when there's no background noise at all. I sleep with a fan on, so I'm not focusing on the ringing. I've just been living with this for 6 months now. Just hope it doesn't get any worse. Right now I'm able to cope with it.
@d13 and @gator123, you may be interested in this discussion:
– Ototoxic drugs that can cause hearing loss or tinnitus https://connect.mayoclinic.org/discussion/ototoxic-drugs-that-can-cause-hearing-loss-or-tinnitus/
Here is a good place to look for the possible side effects of medications: webmd.com/drugs/2/index
You put in the name, and you can find out maybe more than you ever want to know. In addition, there is an interaction checker, so you can see what drugs and/or supplements to be cautious about taking together.
A couple of cautions:
Please don't flatly refuse medications because you read about potential side effects – especially those listed as rare or uncommon. Your physician has already determined there is more benefit than risk when they choose the med. Discuss your concerns.
If you stop a prescribed med, let your provider know, and why, so you can discuss whether you must taper off, and whether there is a good substitute for you.
Possible adverse interactions are a VERY good reason to tell your provider every med, prescription or not and every supplements you use, as well as any tobacco, alcohol, THC/CBD or other drugs you use.
Pharmacists are excellent at spotting incompatible meds, so keeping all prescriptions with one pharmacy is a good idea.
Finally, if you have a problem with metoprolol, there are a number of alternatives. Please ask for one if tinnitus is bothering you. Remember, untreated high blood pressure is known as the "silent killer"